Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 57, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jun 1, 2022, 12:41 PM MDT for 7 counties in New Mexico. It took effect at Jun 1, 2022, 8:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2022, 12:41 PM MDT (18:41 UTC)
- In effect from
- Jun 1, 2022, 8:00 PM MDT
- Expired
- Jun 2, 2022, 3:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Lincoln County, NM, Sandoval County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 54 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4625 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WWUS75 KABQ 011841 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1241 PM MDT Wed Jun 1 2022 NMZ219-020500- /O.UPG.KABQ.HW.A.0011.220602T0300Z-220602T1000Z/ /O.NEW.KABQ.WI.Y.0057.220602T0200Z-220602T0900Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 1241 PM MDT Wed Jun 1 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MDT THURSDAY... * WHAT...East winds 25 to 40 mph with gusts up to 55 mph possible. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. The strongest winds will occur below canyons on the east side of the Albuquerque metro area. * WHEN...From 8 PM this evening to 3 AM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Areas of blowing dust will reduce visibility and deteriorate air quality. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ220-225-020500- /O.NEW.KABQ.WI.Y.0057.220602T0200Z-220602T0900Z/ Lower Rio Grande Valley-Upper Tularosa Valley- 1241 PM MDT Wed Jun 1 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MDT THURSDAY... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. The strongest winds will occur below canyons. * WHERE...Lower Rio Grande Valley and Upper Tularosa Valley. * WHEN...From 8 PM this evening to 3 AM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Areas of blowing dust will reduce visibility and deteriorate air quality. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
2 follow-up statements
673 WWUS75 KABQ 020442 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1042 PM MDT Wed Jun 1 2022 NMZ219-220-225-020900- /O.CON.KABQ.WI.Y.0057.000000T0000Z-220602T0900Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- Lower Rio Grande Valley-Upper Tularosa Valley- 1042 PM MDT Wed Jun 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT THURSDAY... * WHAT...East winds 30 to 35 mph with gusts up to 50 mph expected. The strongest winds will occur below canyons. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Lower Rio Grande Valley, and Upper Tularosa Valley. * WHEN...Until 3 AM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. Areas of blowing dust will reduce visibility and deteriorate air quality. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 11
168 WWUS75 KABQ 020836 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 236 AM MDT Thu Jun 2 2022 NMZ219-220-225-020945- /O.EXP.KABQ.WI.Y.0057.000000T0000Z-220602T0900Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- Lower Rio Grande Valley-Upper Tularosa Valley- 236 AM MDT Thu Jun 2 2022 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Easterly winds will continue to decrease early this morning, therefore the Wind Advisory will be allowed to expire. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 1, 11:41 AM MDT, 1 hour earlier.
Area forecast discussion, Jun 1, 11:41 AM MDT, 1 hour before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1141 AM MDT Wed Jun 1 2022 .AVIATION... 18Z TAF CYCLE MVFR low cigs currently across eastern NM will slowly erode thru 21Z in most areas except near the TX/NM border. SHRA/TS will develop aft 21Z from near KSRR to KROW and KCVN then move east-northeast around 25 kt thru 03Z. This area will congeal into a larger area of light rain and/or drizzle overnight for a few hours with widespread MVFR cigs/vsbys over eastern NM. Lcl IFR is likely along the east slopes of the central mt chain across southeast NM. East canyon winds will also strengthen in the RGV aft 01Z with gusts of 35 to 45 kt around KABQ. Canyon winds will slowly relax aft 10Z while low cigs remain in place across eastern NM thru 18Z Thursday. Guyer && .PREV DISCUSSION...1047 AM MDT Wed Jun 1 2022... .UPDATE... Moisture in the wake of a strong backdoor front last night has shifted west into the RGV this morning. Low cigs entrenched over eastern NM will slowly erode thru the afternoon. Instability will increase by late day with SHRA/TS erupting over the Caprock and southeast NM thru the evening. A few of these storms may be severe thru early this evening. An even stronger surge of moisture will shift west across NM to the Cont Dvd for Thursday with greater coverage of storms within central NM. This updates captures higher PoPs along the central mt chain into eastern NM Thursday with more cloud cover along and east of the central mt chain. Guyer && .PREV DISCUSSION...311 AM MDT Wed Jun 1 2022... .SYNOPSIS... East canyon winds are impacting the Rio Grande Valley this morning, but the potential for stronger east canyon winds will return this evening as a stronger cold front pushes through the area. Gusts between 45 and 60 mph will be possible for the Albuquerque Metro tonight. Meanwhile, thunderstorm chances are returning across the area. A few storms are possible today across eastern New Mexico, then additional storms are likely across central and eastern New Mexico Thursday and Friday. Wetting storms with the chance for severe weather will be possible near and east of the Central Mountain Chain, but further west, storms will be drier with gusty winds. Dry and breezy weather will return for the weekend. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... The backdoor cold front, aided by convection in Texas, is gaining strength and accelerating west. The front is already through Taos and Santa Fe, and will be through Albuquerque by the time this discussion is posted. But the increased low level moisture will probably still get mixed out in the Rio Grande Valley during the afternoon. It's a tricky forecast today with a lot of stable air behind the front in the east. It looks like the main thunderstorm threat will be in our far southeast zones this afternoon, where there is a marginal risk for severe thunderstorms, thanks to 2400 J/Kg of Cape and 40 to 50kt of Bulk Shear. Storms should form along the central mountain peaks and their east slopes as well. Otherwise the east will be over a dome of low clouds with just light to very light showers with little accumulation. Thunderstorms will linger through the evening, with Low clouds, light rain and drizzle, or very light showers will follow for most of the night and Thursday morning in the east. The high wind watch will be left as is, as confidence in high wind thresholds is low. Thunderstorms in the east mountains late today could push an outflow boundary through Albuquerque, bringing higher pressure to the city and we lose the strong pressure gradient needed for high winds. Of course, the outflow boundary could be intense, but the duration of these is usually only an hour, maybe two at most. The west will be dry and warm today and mild tonight. Thursday will destabilize by afternoon with a good round of showers and thunderstorms for central and eastern areas. Storms west of the central mountains could be a mix of wet and dry with the threat of lightning with little or no rain. The east will be much cooler and below normal today, while western areas remain warm. Thursday will remain cool in the east and warm in the west, with most areas warming up from Friday through the weekend. LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)... If storms are ongoing Thursday evening, they will continue to shift eastward, though should generally weaken with time as they approach the TX border as they encounter more stable air. That said, they may redevelop near or just east of the border late Thursday night as a modest LLJ returns. A weak/flat ridge will remain over NM on Friday, with low level moisture in place across much of central and eastern NM in the morning hours. Daytime mixing should scour our much of the moisture across central NM, but perhaps not before some mainly dry, showers and/or thunderstorms develop within the Rio Grande Valley. Models are suggesting the potential for strong outflow winds with these storms with DCAPE values nearing 1500 J/kg. Should this occur, it will inevitably kick up some dust given the current stretch of 62 days without measurable rainfall. Meanwhile, across eastern NM, much more moisture and instability should yield the potential for strong to severe storms, with clusters of storms forming as they get closer to the Texas border. Large hail and damaging winds will be the main concerns with these storms. Of course, if any thunderstorms develop over recent burn scars, there will be some concern for flash flooding. Attm, it looks like the heaviest convection will be east of the Sangre de Cristo Mountains, so concern is lessened somewhat. Westerly flow aloft increases slightly on Saturday, and mixing will usher any remaining moisture outta here. Thus, a return to breezy and dry conditions. More of the same for Sunday and Monday, though a back door front will flirt with the northeast corner of the state. It looks like the front will finally push south and westward through the plains early Tuesday, though the moisture may mix out during the day just as fast as it arrived. It does look like a stronger frontal push is possible Tuesday night. Stay tuned. CHJ/34 && .FIRE WEATHER... The threat of widespread critical fire weather conditions has finally ended through Friday. A strong backdoor front has brought copious amounts of low level moisture to eastern NM overnight and is spilling into the Rio Grande Valley. Low clouds will shroud much of the east through Thursday morning with only a little light rain or drizzle. But the far southeast area of the East Central Plains could see thunderstorms, which may turn strong to severe later this afternoon and evening. And storms will develop over and east of the central mountain chain late today. The low level moisture will get pushed west Thursday and Friday, with areas east of the Continental Divide through the Rio Grande Valley getting in on the showers and thunderstorms, although the western edges of the storms could be dry. The weekend will dry out and warm up again with elevation to critical fire weather concerns Saturday through Tuesday, mainly impacting the east. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 9 PM MDT this evening through late tonight for the following zones... NMZ219. &&
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.